Acetaminophen poisoning.

L. J. Calvert, C. W. Linder

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

A case of suspected acetaminophen poisoning is reported in a child who ingested 19 gm of acetaminophen over a seven-day period. She exhibited evidence of severe renal and hepatic damage which resolved with supportive therapy. Serum levels of acetaminophen were not in the toxic range; hence, proof of the etiology was not possible. It is probable that a delay in suspecting acetaminophen toxicity allowed time for the serum acetaminophen level to return to normal. Acetaminophen is a safe drug when used properly, but overdosage can cause severe toxicity. With increased use in this country, increasing episodes of overdosages should be anticipated. Blood levels should be obtained early in acutely ill patients when acetaminophen toxicity is suspected.

Original languageEnglish (US)
Pages (from-to)953-956
Number of pages4
JournalJournal of Family Practice
Volume7
Issue number5
StatePublished - Nov 1 1978
Externally publishedYes

Fingerprint

Acetaminophen
Poisoning
Poisons
Serum
Kidney
Liver
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Family Practice

Cite this

Calvert, L. J., & Linder, C. W. (1978). Acetaminophen poisoning. Journal of Family Practice, 7(5), 953-956.

Acetaminophen poisoning. / Calvert, L. J.; Linder, C. W.

In: Journal of Family Practice, Vol. 7, No. 5, 01.11.1978, p. 953-956.

Research output: Contribution to journalArticle

Calvert, LJ & Linder, CW 1978, 'Acetaminophen poisoning.', Journal of Family Practice, vol. 7, no. 5, pp. 953-956.
Calvert LJ, Linder CW. Acetaminophen poisoning. Journal of Family Practice. 1978 Nov 1;7(5):953-956.
Calvert, L. J. ; Linder, C. W. / Acetaminophen poisoning. In: Journal of Family Practice. 1978 ; Vol. 7, No. 5. pp. 953-956.
@article{69f51b651cc34b34928c79c0af242a07,
title = "Acetaminophen poisoning.",
abstract = "A case of suspected acetaminophen poisoning is reported in a child who ingested 19 gm of acetaminophen over a seven-day period. She exhibited evidence of severe renal and hepatic damage which resolved with supportive therapy. Serum levels of acetaminophen were not in the toxic range; hence, proof of the etiology was not possible. It is probable that a delay in suspecting acetaminophen toxicity allowed time for the serum acetaminophen level to return to normal. Acetaminophen is a safe drug when used properly, but overdosage can cause severe toxicity. With increased use in this country, increasing episodes of overdosages should be anticipated. Blood levels should be obtained early in acutely ill patients when acetaminophen toxicity is suspected.",
author = "Calvert, {L. J.} and Linder, {C. W.}",
year = "1978",
month = "11",
day = "1",
language = "English (US)",
volume = "7",
pages = "953--956",
journal = "Journal of Family Practice",
issn = "0094-3509",
publisher = "Appleton-Century-Crofts",
number = "5",

}

TY - JOUR

T1 - Acetaminophen poisoning.

AU - Calvert, L. J.

AU - Linder, C. W.

PY - 1978/11/1

Y1 - 1978/11/1

N2 - A case of suspected acetaminophen poisoning is reported in a child who ingested 19 gm of acetaminophen over a seven-day period. She exhibited evidence of severe renal and hepatic damage which resolved with supportive therapy. Serum levels of acetaminophen were not in the toxic range; hence, proof of the etiology was not possible. It is probable that a delay in suspecting acetaminophen toxicity allowed time for the serum acetaminophen level to return to normal. Acetaminophen is a safe drug when used properly, but overdosage can cause severe toxicity. With increased use in this country, increasing episodes of overdosages should be anticipated. Blood levels should be obtained early in acutely ill patients when acetaminophen toxicity is suspected.

AB - A case of suspected acetaminophen poisoning is reported in a child who ingested 19 gm of acetaminophen over a seven-day period. She exhibited evidence of severe renal and hepatic damage which resolved with supportive therapy. Serum levels of acetaminophen were not in the toxic range; hence, proof of the etiology was not possible. It is probable that a delay in suspecting acetaminophen toxicity allowed time for the serum acetaminophen level to return to normal. Acetaminophen is a safe drug when used properly, but overdosage can cause severe toxicity. With increased use in this country, increasing episodes of overdosages should be anticipated. Blood levels should be obtained early in acutely ill patients when acetaminophen toxicity is suspected.

UR - http://www.scopus.com/inward/record.url?scp=0018040562&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0018040562&partnerID=8YFLogxK

M3 - Article

C2 - 722269

AN - SCOPUS:0018040562

VL - 7

SP - 953

EP - 956

JO - Journal of Family Practice

JF - Journal of Family Practice

SN - 0094-3509

IS - 5

ER -